MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98143
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full identifier is case (b)(6).The customer did not provide patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access accutni+3 reagent was not returned for evaluation.There were no reports of system issues at the time of the event.System performance information such as system check, calibration and quality control (qc) were performing within specifications at the time of the event.No hardware errors or flags were reported in conjunction with the event.A beckman coulter field service engineer (fse) was dispatched to assess system performance but did not identify a hardware, software or system issue that would have contributed to this event.The fse verified the system performance with passing carryover, high sensitivity system check, level sense test, and tnia2 precision studies.Fse also performed two precision studies which passed within specifications.In conclusion, the cause of this event cannot be determined with the available information.
 
Event or Problem Description
On (b)(6) 2021 the customer reported non-reproducible elevated troponin i (access accutni +3 assay, part number a98143 and lot number 124535) were generated on the customer's access 2 (access 2 immunoassay analyzer, part number 81600n and serial number (b)(4)) for one patient.The initial elevated troponin i result of 2.43 ng/ml was released from the laboratory.There was a report of change to patient care or management in association with this event.The customer reported the patient was scheduled for a surgical procedure but the surgical procedure was delayed due to the erroneous elevated troponin i result.No additional impact or change to patient treatment was reported in this event.A request for additional information was made regarding the surgical procedure but to date no further information has been received.Subsequent samples were collected from the patient and lower troponin i results were obtained.The initial elevated troponin i result was questioned; the original sample which generated the elevated troponin i result was repeat tested and a lower result (0.00 ng/ml) was obtained.It was noted that the original sample type which generated the erroneous non-reproducible elevated troponin i result was a serum sample and subsequent samples collected were lithium heparin samples.The serum sample was also noted to have been centrifuged for 10 minutes at 3,000 rpm.There were no apparent sample integrity issues noted.No hardware errors or issues with other assays were reported in conjunction with this event.System performance information such as system check, calibration and quality control (qc) were passing within specifications at the time of the event.Sample collection, handling and processing information such as sample volume collected, sample quality, storage temperature and other information was not provided by the customer.A beckman coulter field service engineer (fse) was dispatched to assess system performance.
 
Event or Problem Description
The customer initially reported surgery was delayed due to the falsely elevated tnia2 result.On (b)(6) 2021, a written attempt was made to obtained additional information regarding the surgery that was delayed.On (b)(6) 2021, the customer further clarified the patient was scheduled for a treadmill stress test, and not a surgery, on (b)(6) 2021 which was canceled due to the elevated tnia2 result of 2.43 ng/ml.The customer did report the patient was taken to the catheter laboratory for an angiogram when the tnia2 result of 2.43 ng/ml was generated; however, the angiogram was canceled when the low troponin result of <0.02 ng/ml was obtained.The customer reported no medication was given to the patient in the catheter laboratory.
 
Additional Manufacturer Narrative

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key12583649
Report Number2122870-2021-00160
Device Sequence Number14376241
Product Code MMI
UDI-Device Identifier15099590209322
UDI-Public(01)15099590209322(17)220630(11)210630(10)124535
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberA98143
Device Catalogue NumberA98143
Device Lot Number124535
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;